Nebraska, 2015

Flash Flooding and Hail in Nebraska, June 6, 2015

June 6, 2015 · NWS LBF · 4 events in 2 counties and zones

A line of thunderstorms brought hail, heavy rain, and some flooding during the evening hours to eastern portions of north central Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A line of thunderstorms brought hail, heavy rain, and some flooding during the evening hours to eastern portions of north central Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 6, 2:16 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 6, 2:16 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SAT JUN 6 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 313 PM CDT SAT JUN 6 2015

AT 20Z A LARGE CLOSED UPPER LEVEL LOW WAS SPINNING OVER THE
DESERT SOUTHWEST...WITH A GRADUALLY FLATTENING RIDGE OVER THE
SOUTHERN PLAINS. SOUTHWEST FLOW IN BETWEEN THESE TWO FEATURES
FEATURED A SPEED MAX MOVING NORTHEAST INTO EASTERN COLORADO AND
THE CONTINUED ADVECTION OF RICH PACIFIC MOISTURE. AT THE SAME
TIME...A SHORTWAVE TROUGH IN THE NORTHERN STREAM FLOW WAS DIVING
SOUTH OUT OF SOUTHERN SASKATCHEWAN AND INTO NORTHEAST
MONTANA...HELPING TO SEND A PACIFIC COLD FRONT INTO THE CWA. THE
AIRMASS WAS NOT SIGNIFICANTLY DIFFERENT IN THE PRE/POST-FRONTAL
ENVIRONMENTS...CHARACTERIZED BY AMPLE LOW LEVEL MOISTURE AND
TEMPERATURES GENERALLY IN THE LOW TO MID 80S. CONVECTIVE
INITIATION IS EXPECTED IN THE NEXT COUPLE HOURS IN THE VICINITY
OF THE PACIFIC FRONT IN NORTH CENTRAL NEBRASKA WHERE LOW LEVEL
MOISTURE CONVERGENCE WILL BE MAXIMIZED. A VERY HUMID AIRMASS HAS
BEEN ESTABLISHED AHEAD OF THE FRONT WITH DEWPOINTS NEAR 70 AND
SOUTH-SOUTHEASTERLY WINDS. THIS AREA WILL BE CLOSELY MONITORED
FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS ONCE THE
AFOREMENTIONED SPEED MAX SPREADS OVER A VERY UNSTABLE AIRMASS
CHARACTERIZED BY MLCAPE AOA 2500 J/KG. IN ADDITION TO THE THREAT
FOR HAIL AND DAMAGING WINDS...A FEW TORNADOES WILL ALSO BE
POSSIBLE. LATEST PROXIMITY LAPS SOUNDINGS INDICATE STEEPENING LOW
LEVEL LAPSE RATES AND VEERING LOW LEVEL WINDS WITH 10-15 KTS OF
SHEAR IN THE LOWEST 1 KM. THE TORNADO THREAT IN OUR NORTHEAST
ZONES WILL DECREASE BY MID TO LATE EVENING AS THE FRONT PUSHES
EAST.

BEHIND THE FRONT SURFACE CONDITIONS REMAIN MOIST WITH DEWPOINTS
IN THE LOW TO MID 60S. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS EVENING...HOWEVER LATEST RUNS OF HI-RES MODELS HAVE
BEEN VERY INCONSISTENT WITH FOCAL POINTS FOR INITIATION. THIS IS
LIKELY DUE TO MODELS STRUGGLING TO RESOLVE REMNANT OUTFLOW
BOUNDARIES AND AREAS OF LOCALIZED MOISTURE CONVERGENCE. IN
ADDITION...STORMS HAVE ALREADY FIRED ALONG THE FRONT RANGE.
STRENGTHENING STEERING FLOW ALOFT WILL HELP MOVE THESE STORMS OFF
THE FOOTHILLS AND TOWARD WESTERN NEBRASKA LATER THIS EVENING AND
EARLY OVERNIGHT. SCT POPS SHOULD BE SUFFICIENT TO HIGHLIGHT THE
POTENTIAL COVERAGE UNTIL THE CONVECTIVE EVOLUTION BECOMES MORE
CLEAR. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AS DEEP
LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT MULTICELL/ISOLATED
SUPERCELL STORM MODES. HOWEVER...LOW LEVEL WINDS IN THE
POST-FRONTAL REGIME HAVE BECOME SOUTHWESTERLY AND NEARLY
UNIDIRECTIONAL WITH THE MEAN DEEP LAYER FLOW. THIS WILL PROMOTE
UPSCALE GROWTH OF CONVECTION AND A MUCH LOWER TORNADO
THREAT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS.
CONFIDENCE IS SOMEWHAT LOW IN REGARDS TO HOW LATE THE CONVECTION
WILL BE ABLE TO SUSTAIN ITSELF AS THE CONVERGENT NOSE OF THE LLJ
WILL BE FOCUSED EAST OF THE CWA TONIGHT.

FRONT SLOWLY MOVES SOUTH INTO KANSAS SUNDAY AS THE ATTENDANT
SURFACE LOW SLIDES INTO THE UPPER MISSISSIPPI VALLEY. ANOTHER
SHORTWAVE DROPS SOUTHEAST OUT OF SOUTH CENTRAL CANADA WHILE THE
DESERT SOUTHWEST CLOSED LOW BEGINS TO OPEN UP AND PHASE WITH
NORTHERN STREAM. 60+ KT JET ALOFT WILL CONTINUE A CHANCE FOR
SHOWERS AND THUNDERSTORMS SOUTHWEST NEB INTO PANHANDLE. THE
AIRMASS WILL BE DRIER AS COMPARED TO TODAY...ALTHOUGH DEWPOINTS
FROM THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA WILL STILL BE
IN THE UPPER 50S AND LOW 60S. A FEW STRONG STORMS WILL BE
POSSIBLE WITH 40+ KTS OF DEEP LAYER SHEAR IN PLACE. THE MORE
ROBUST SEVERE THREAT WILL LIKELY REMAIN JUST SOUTH OF THE CWA
AHEAD OF THE FRONT.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 313 PM CDT SAT JUN 6 2015

LINGERING POPS EARLY SUNDAY NIGHT FOR SOUTHWEST NEBRASKA AS
NORTHWEST FLOW DEVELOPS SUNDAY EVENING AS WESTERN CONUS RIDGE
AMLIFIES. ANY EARLY ACTIVITY WILL PUSH SOUTH WITH A DRY
OVERNIGHT. SLIGHTLY DRIER AIR WILL ARRIVE IN TIME FOR TEMPS TO
FALL INTO THE LOWER TO MID 50S FOR MOST OF THE WESTERN
CWA...SLIGHTLY WARMER IN THE EAST.

MONDAY A DISTURBANCE WILL PUSH ACROSS THE CENTRAL ROCKIES AND
WILL LIKELY SPARK SOME THUNDERSTORMS OVER THE MOUNTAINS.
INHERITED POPS FOR SOUTHWEST NEB WHICH HAS THE BEST CHANCE OF
SEEING ANY ACTIVITY AS THE STORMS PUSH ESE IN THE EVENING. GUT
SAYS ACTIVITY LIKELY TO REMAIN SW OF THE CWA...BUT NOT ENOUGH
CONFIDENCE TO TOTALLY REMOVE LOW POPS YET.

WESTERN CONUS RIDGE EXPANDS EAST TUESDAY WITH WARMER TEMPS...MID
TO UPPER 80S AND CONTINUED SUPPRESSED ACTIVITY TO THE MOUNTAINS
AND SOUTHERN PLAINS.

BY WEDNESDAY A TROUGH WILL DIG INTO SOUTHERN CAL. THE REMNANTS OF
HURRICANE BLANCHA WILL GET DRAWN NORTH OVER THE 4 CORNERS AHEAD
OF THE TROUGH. MEANWHILE THE UPPER RIDGE MIGRATES EAST. AS THE
RIDGE SHIFTS EAST A RETURN TO AN ACTIVE SOUTHWEST PATTERN APPEARS
LIKELY. INITIALLY CAP HOLDS ACROSS THE SOUTHEASTERN ZONES WITH NW
ZONES TO SEE SCT STORMS AS EARLY AS WED AFTERNOON...BUT MORE
LIKELY WED NIGHT.

WED NIGHT INTO THURSDAY SOME OF THE PACIFIC MOISTURE WILL JOIN UP
WITH ALREADY DECENT PLAINS MOISTURE TO PRODUCE A RICH
ENVIRONMENT. PWATS WELL ABOVE AN INCH AND STORMS WILL HAVE THE
POTENTIAL FOR HEAVY RAINFALL. LATEST MODELS HAVE PUSHED THE MAIN
PLUME NORTH OVER S DAKOTA HOWEVER WILL CONTINUE POPS AS IT WILL
NOT TAKE MUCH FOR IT TO SLIDE BACK SOUTH AND IMPACT THE CWA MORE.
ALSO WILL CONTINUE TO SEE THE POTENTIAL FOR STORMS IN THE WARM
SECTOR. THURSDAY NIGHT A WEAK COLD FRONT WILL PUSH ACROSS THE
AREA WITH ANOTHER CHANCE FOR STORMS. FRONT IS PACIFIC AND TEMPS
ONLY FALL INTO THE 70S WITH STILL A CHANCE FOR STORMS POST
FRONTAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1233 PM CDT SAT JUN 6 2015

MAIN FORECAST CONCERN FOR THE CURRENT TAF FORECAST IS
THUNDERSTORM CHANCES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
LATER THIS AFTERNOON...AND CONTINUING INTO THE OVERNIGHT HOURS.
THE MOST LIKELY TIMING FOR THUNDERSTORM ACTIVITY WAS INCLUDED IN
THE LATEST TAF FOR KLBF AND KVTN...HOWEVER CONFIDENCE CONTINUES
TO BE LOW DUE TO A HIGH AMOUNT OF VARIABILITY IN FORECAST
GUIDANCE. TRENDS WILL BE CLOSELY MONITORED AND AMENDMENTS TO THE
FORECAST MADE AS NECESSARY.

OTHERWISE...BKN MVFR/IFR CIGS CONTINUE EARLY THIS AFTERNOON
GENERALLY FROM KOGA NORTHWARD TO NEAR KVTN AND KONL. CIGS WILL
RISE OVER THE NEXT COUPLE HOURS. OUTSIDE OF SCATTERED TS
ACTIVITY...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA BY 21Z
TODAY THROUGH SUNDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...MARTIN
LONG TERM...MASEK
AVIATION...MARTIN
Hazardous weather outlook, Jun 6, 3:47 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT SAT JUN 6 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-072200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
447 PM CDT SAT JUN 6 2015 /347 PM MDT SAT JUN 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE WEATHER IS POSSIBLE THIS EVENING...MAINLY ALONG AND EAST OF
HIGHWAY 183. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT
HOWEVER AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.

ELSEWHERE STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE. GENERALLY HAIL AND WINDS ARE THE THREAT HERE.

ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL.

RIVER LEVELS WILL CONTINUE TO RUN HIGH ALONG THE NORTH
PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. SEE THE LATEST
FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY SOUTH OF A LINE
FROM ALLIANCE TO BROKEN BOW. GUSTY WINDS AND SMALL HAIL ARE THE
CONCERN.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY.
THESE STORMS COULD DEVELOP IN A MOISTURE RICH ENVIRONMENT AND
PRODUCE LOCALLY HEAVY RAINFALL. THE RISK OF SEVERE WEATHER
OTHERWISE IS UNCERTAIN AT THIS TIME.

FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER
AND MAIN STEM PLATTE RIVER THROUGH THE WEEK. HEAVY RAIN IN
COLORADO AND WYOMING COULD CAUSE RISES IN THE SOUTH PLATTE RIVER
AND THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY. SEE THE LATEST
FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND EAST OF
HIGHWAY 183.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Special weather statement, Jun 6, 4:07 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT SAT JUN 6 2015

NEZ010-062300-
HOLT NE-
507 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 600 PM
CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INMAN...OR 8 MILES SOUTHEAST OF ONEILL...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PAGE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 311 AND 320.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MARTIN
Special weather statement, Jun 6, 4:44 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT SAT JUN 6 2015

NEZ010-062300-
HOLT NE-
544 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 600 PM
CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAGE...OR 14 MILES EAST OF ONEILL...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN HOLT COUNTY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MARTIN
Special weather statement, Jun 6, 4:53 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM MDT SAT JUN 6 2015

NEZ005-094-062345-
EASTERN CHERRY NE-WESTERN CHERRY NE-
553 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 645
PM CDT/545 PM MDT/...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
MERRITT RESERVOIR DAM TO 26 MILES SOUTHWEST OF MERRITT RESERVOIR
DAM...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MERRITT RESERVOIR DAM...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 186 AND 207.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 201 AND 216.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 89 AND 137.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, Jun 6, 5:11 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 PM MDT SAT JUN 6 2015

NEZ010-028-029-070000-
GARFIELD NE-HOLT NE-WHEELER NE-
611 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHEASTERN
HOLT AND EASTERN GARFIELD COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ERICSON...OR 21 MILES EAST
OF BURWELL...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUFFALO FLATS...
  FOUR CORNERS...
  CUMMINSVILLE...
  GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
  KNIEVELS CORNER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS
ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER
Special weather statement, Jun 6, 5:26 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SAT JUN 6 2015

NEZ010-070015-
HOLT NE-
626 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 715 PM
CDT...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ONEILL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OPPORTUNITY...
  SCOTTVILLE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MARTIN
Special weather statement, Jun 6, 5:38 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM MDT SAT JUN 6 2015

NEZ010-028-029-070045-
GARFIELD NE-HOLT NE-WHEELER NE-
638 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHERN HOLT AND
SOUTHEASTERN GARFIELD COUNTIES UNTIL 745 PM CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FORT HARTSUFF STATE PARK...
OR 10 MILES EAST OF BURWELL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ERICSON...
  BARTLETT...
  GABLES...
  BUFFALO FLATS...
  FOUR CORNERS...
  CUMMINSVILLE...
  GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...
  PIBEL LAKE STATE RECREATION AREA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER

The radar

The North Platte radar (KLNX), 175 km away, was scanning. The volume nearest the first event began at 23:42 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 flash flood. Local standard time, as filed.

Hail, Holt

When
June 6, 5:43 PM CST
Where
Holt County, 5.76 mi ENE of (Onl)o Neill Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
42.510, -98.581

Hail, Brown

When
June 6, 7:04 PM CST
Where
Brown County, 6.93 mi S of Ainsworth
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
42.450, -99.860

Flash Flood, Holt

When
June 6, 7:45 PM CST
Where
Holt County, 10.66 mi NE of (Onl)o Neill Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.560, -98.510

Flash flooding caused a road to wash out 10 miles northeast of O'Neill.

Flash Flood, Holt

When
June 6, 8:04 PM CST
Where
Holt County, 13.18 mi N of Page to 13.83 mi N of Page
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
42.591, -98.427

Flash flooding covered a road 13 miles north of Page.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571584, 571585, 571581, 571582.